Texas, 2005

Hail and Damaging Wind in Texas, August 22, 2005

August 22, 2005 · NWS HGX · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 22, 1:20 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 22, 1:20 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT MON AUG 22 2005

.DISCUSSION...
EXCEPT FOR THE FAR INLAND SECTIONS...MOST OF REGION HAS MOISTENED UP AS
PER GOES SOUNDER LOOP. PW VALUES SOUTHERN HALF OF CWFA AT OR SLIGHTLY
ABOVE 2 INCHES (NEAR 2.3 INCHES COAST). SEABREEZE JUST STARTING
EARLY THIS AFTERNOON NEAR COAST WITH ISOLATED CONVECTION NOTED.
UNLESS SUBSIDENCE FROM UPPER HIGH TO THE NORTH EXERT A STRONGER
INFLUENCE...WE SHOULD SEE MORE OF SHRA/TSRA DEVELOPING BY MID AFTERNOON
AND THIS MAY PUSH CONVECTION INLAND TO THOSE AREAS ADJACENT TO
COASTAL ZONES. TSRA HAS ALSO FIRED UP JUST NORTHEAST OF OUR
CWFA WHERE TEMPERATURES CLIMBED UP TO NEAR 100 DEGREES. STEERING
CURRENT ALOFT MAY PUSH SOME OF CONVECTIVE ACTIVITY EAST OF LFK TO
OUR NE ZONES. WE SHALL SEE. EXPECT CONVECTIVE ACTIVITY TO WANE
INLAND BY MID EVENING. UPPER LEVEL RIDGE WILL CONTINUE OVER REGION
THE NEXT SEVERAL DAYS WITH RELATIVELY HIGH MOISTURE LEVELS MAINLY
OVER SOUTH AND EASTERN PORTIONS OF CWFA. WITH GFS MOS GUIDANCE TOO
HIGH ON MAX TEMPS THE LAST SEVERAL DAYS...WE ADJUSTED THE NUMBERS
DOWNWARD. NOT MUCH CHANGE FROM PREVIOUS PACKAGE FOR THE NEXT SEVERAL
DAYS WITH ESSENTIALLY SLIGHT CHANCE CONVECTION COASTAL REGION
EXPANDING INLAND BY AFTERNOON AND TAPERING DOWN DURING EVENING.
37

&&

.MARINE...
EXPECT TO SEE GENERALLY LIGHT AND VARIABLE WINDS THROUGH MUCH OF
THIS WEEK UNDER A WEAK PRESSURE GRADIENT. WINDS WILL BE STRONGER AND
SEAS/BAYS WILL BE HIGHER IN AND NEAR CONVECTION THAT WILL GENERALLY
MOVE TO THE WEST OR SOUTHWEST ACROSS OUR WATERS...SIMILAR TO WHAT WE
HAVE SEEN HAPPEN TODAY. 42
&&

.AVIATION...
VFR CONDITIONS TO CONTINUE FOR MUCH OF THE NEXT COUPLE OF DAYS.
EXCEPTION WILL COME IN AND NEAR A FEW AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS THAT WILL DEVELOP ALONG THE COAST IN ASSOCIATION
WITH THE SEABREEZE FRONT...AFTERNOON OR EVENING POPCORN ACTIVITY
INLAND...OR STUFF ORIGINATING TO OUR NORTHEAST WHERE CAPPING IS
WEAKEST AND MOISTURE IS DEEPEST THAT WILL MOVE TO THE WEST OR
SOUTHWEST NEAR THE COAST AND OFFSHORE. FOR NOW...HAVE JUST INCLUDED
A VCTS IN SOME AREA TAF SITES. 42
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      76  98  76  97  75 /  10  10  20  10  10
HOUSTON (IAH)              76  96  76  96  76 /  30  20  20  20  20
GALVESTON (GLS)            82  90  82  91  81 /  30  20  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 22, 4:12 AM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
512 AM CDT MON AUG 22 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-221700-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
512 AM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER TEXAS AND MUCH OF THE
SOUTHERN UNITED STATES. AFTERNOON TEMPERATURES WILL WARM INTO THE
MID AND UPPER 90S. THESE WARM TEMPERATURES COUPLED WITH DEW POINT
TEMPERATURES IN THE UPPER 60S AND LOWER 70S WILL PRODUCE HEAT INDICES
BETWEEN 105 AND 109 DEGREES. THIS IS JUST BELOW HEAT ADVISORY CRITERIA
HOWEVER THESE VALUES ARE WARM ENOUGH TO CAUSE HEAT STRESS AND OTHER
HEAT RELATED AILMENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Houston radar (KHGX), 150 km away, was scanning. The volume nearest the first event began at 23:27 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Polk

When
August 22, 5:25 PM CST to 5:30 PM CST
Where
Polk County, Onalaska
Measured
1.75 in hail
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
30.817, -95.133

Golfball hail on and around Lake Livingston and Onalaska.

Thunderstorm Wind, Polk

When
August 22, 5:25 PM CST to 5:30 PM CST
Where
Polk County, Onalaska
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
30.817, -95.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469543, 5469544.